• question-icon

    Can Sertraline cause increased sedation and fatigue?

default
Posted on Thu, 27 Jul 2017 in Brain and Spine
Question: My dad is taking Carbidopa-Levodopa dopamine 25-100 tab 3x per day. He has gotten weak such as not be able to move as well, stand as long, wants to stay longer in bed, etc. He has been on since XXXXXXX 8. He is 91 and was put on Serra line at same time. I am suspecting the 1st medication is causing the weakness. The Dr has been unreachable. How can I taper him off the C-L?
doctor
Answered by Dr. Neeraj Kumar 36 minutes later
Brief Answer:
Reduce sertraline first

Detailed Answer:
Hello,
I have gone through your question and understand your concerns.
It is more likely, that sertraline is causing increased sedation and fatigue.
Carbidopa and levodopa is used for parkinson's disease and usually may cause postural hypotension.
You can decrease the dose of sertraline first.
Visit and consult with the treating doctor.
Hope you found the answer helpful.
Regards
Dr N Kumar
neurologist
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Neeraj Kumar 7 minutes later
Thank you. We will give 1/2 the setraline today. I have another question. We have to refill the carvidopa-levidopa tomorrow but only have 2 left today, though he should take 3. Should we give him the 2 remaining doses this morning and this evening?
doctor
Answered by Dr. Neeraj Kumar 8 hours later
Brief Answer:
Yes you can decrease

Detailed Answer:
Hello,
Yes , you should half the sertraline dose.
You can also decrease levodopa carbidopa to 2 times instead of three for a day.
Again increase the dosing frequency once you get the drugs.
Regards
Dr N Kumar
Neurologist
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Neeraj Kumar

Neurologist

Practicing since :2006

Answered : 2263 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Postural hypotension

doctor1 MD

Hi, I've been having a drop in BP when I go from sitting to standing and I feel like I'm on an elevator and very lightheaded when I stand up ....

doctor1 MD

I am currently taking Trazadone 50mg for depression and sleep problems, Klonopin .05mg for anxiety disorder and essential tremors in my hands, and...

doctor1 MD

This is a question about my mother, age 93. Mom has bad neck arthritis . No surgery. She had some injections in the neck and upper cervical,...

doctor1 MD

My Mother, 84, has postural hypotension, COPD,severe osteoarthritis,.

Blood pressure drops when stands. On medication to raise blood pressure,...

doctor1 MD

I stopped smoking 2 weeks ago and my hypertension has dropped dramatically from 150/95 to 110/75. (I'm 60 years old.) I have been taking a cocktail...

doctor1 MD

I am a 49 year old female...I keep getting what I feel like is a surge in my head. I had a CT scan done and everything came back fine..that is the...

doctor1 MD

name; MADHUMITA KODAL aged 43yrs. facing problems in front portion of head with giddiness,cramping hand&leg both,felling feeble at the time of...

Get personalised answers from verified doctor in minutes across 80+ specialties

172 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Neeraj Kumar
  • Q - What causes recurrent painful sensation over one side of lower face?

  • Q - What does my blood test report indicate?

  • Q - What causes constant dizziness?

  • Q - Suggest treatment for weight gain, coldness and constipation

  • Q - What causes facial pain and leg numbness in a patient with diabetes?

  • Q - Suggest treatment for recurring optic neuritis in right eye

  • Q - What causes trouble thinking clearly while recovering form sepsis?

  • Q - How long should medication be continued after suffering partial paralysis?

  • Q - Suggest treatment for constant pain due to neuropathy

  • Q - What causes burning sensation in buttocks of a person with spinal problems?

backtotop2